Alert archive / New York / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 59, NWS Binghamton, NY

July 23, 2012Susquehanna County, Wayne County, Pennsylvania; 4 counties in New York

NWS Binghamton, NY issued this severe thunderstorm warning at Jul 23, 2012, 2:58 PM EDT for Susquehanna County, Wayne County, Pennsylvania; 4 counties in New York. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2012, 2:58 PM EDT (18:58 UTC)
Expired
Jul 23, 2012, 3:35 PM EDT
In force
37 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon

Counties Broome County, NY, Chenango County, NY, Delaware County, NY, Sullivan County, NY, Susquehanna County, PA, Wayne County, PA

The radar

The Binghamton radar (KBGM), 85 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 3:05 PM EDTTSTM WND DMG4 Ssw Deposit, NYTREES DOWN. BOTTOM OF HILL FROM OQUAGA LAKE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 23, 1:24 PM EDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 412 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
412 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
762 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

422 
WUUS51 KBGM 231858
SVRBGM
NYC007-017-025-105-PAC115-127-232000-
/O.NEW.KBGM.SV.W.0059.120723T1858Z-120723T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
258 PM EDT MON JUL 23 2012

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BROOME COUNTY IN CENTRAL NEW YORK...
  EXTREME SOUTHEASTERN CHENANGO COUNTY IN CENTRAL NEW YORK...
  SOUTHERN DELAWARE COUNTY IN CENTRAL NEW YORK...
  NORTH CENTRAL SULLIVAN COUNTY IN CENTRAL NEW YORK...
  EXTREME NORTHEASTERN SUSQUEHANNA COUNTY IN NORTHEAST
  PENNSYLVANIA...
  EXTREME NORTHWESTERN WAYNE COUNTY IN NORTHEAST PENNSYLVANIA...

* UNTIL 400 PM EDT.

* AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SANFORD...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WALTON BY 330 PM EDT...
  HARVARD AND 8 MILES NORTH OF EAST BRANCH BY 332 PM EDT...
  COLCHESTER BY 334 PM EDT...
  COLCHESTER BY 336 PM EDT...
  DOWNSVILLE AND CORBETT BY 344 PM EDT...
  8 MILES SOUTHWEST OF ANDES BY 400 PM EDT...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

&&

LAT...LON 4193 7465 4196 7525 4200 7555 4221 7552
      4223 7535 4222 7469 4206 7467 4201 7477
      4197 7465
TIME...MOT...LOC 1858Z 273DEG 25KT 4212 7543

$$

SLI
1 follow-up statement
657 
WWUS51 KBGM 231935
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
335 PM EDT MON JUL 23 2012

NYC007-017-025-105-PAC115-127-231946-
/O.CAN.KBGM.SV.W.0059.000000T0000Z-120723T2000Z/
BROOME NY-CHENANGO NY-DELAWARE NY-SULLIVAN NY-SUSQUEHANNA PA-WAYNE PA-
335 PM EDT MON JUL 23 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHWESTERN WAYNE...
EXTREME NORTHEASTERN SUSQUEHANNA...NORTH CENTRAL SULLIVAN...SOUTHERN
DELAWARE...EXTREME SOUTHEASTERN CHENANGO AND SOUTHEASTERN BROOME
COUNTIES IS CANCELLED...

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.

LAT...LON 4193 7465 4196 7525 4200 7555 4221 7552
      4223 7535 4222 7469 4206 7467 4201 7477
      4197 7465
TIME...MOT...LOC 1936Z 273DEG 25KT 4211 7507

$$

SLI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 2:31 PM EDT, 27 minutes earlier.

Area forecast discussion, Jul 23, 2:31 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
231 PM EDT MON JUL 23 2012

.SYNOPSIS...
A SERIES OF UPPER-LEVEL DISTURBANCES WILL BRING SCATTERED SHOWERS
AND THUNDERSTORMS TODAY AND TONIGHT. A COLD FRONT WILL CROSS THE
REGION TUESDAY MORNING...WITH DRIER AIR PUSHING IN BEHIND IT FOR
WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATED AT 2 PM... ISOLATED SEVERE STORMS HAVE DEVELOPED ALONG A
WEAK SURFACE TROUGH OVER CENTRAL NY AND NORTHEAST PA. ENVIRONMENT
IS MODERATELY UNSTABLE WITH SPC ANALYZED CAPES BETWEEN 1500 AND
2000 J/KG. SHEAR IS MARGINAL FOR SEVERE STORMS BUT IS FORECAST TO
INCREASE LATER THIS AFTERNOON AND THIS EVENING. WATER VAPOR LOOP
SHOWS A VERY PRONOUNCED MID-LEVEL DRY SURGE TRACKING EAST TOWARD
WESTERN NY. STORMS HAVE DEVELOPED IN OUR AREA ON THE EAST EDGE OF
THIS DRY SURGE BUT NOTHING IS OCCURRING UNDERNEATH THE DRY SURGE
IN MICHIGAN. THIS DRY SURGE WILL OVERSPREAD OUR AREA LATER THIS
AFTERNOON THROUGH EARLY EVENING AND MAY BE ASSOCIATED WITH A
DECREASE IN ACTIVITY. STORMS COULD RE-DEVELOP LATER TONIGHT AS THE
PRIMARY COLD FRONT MOVES THROUGH WHILE INSTABILITY IS FORECAST TO
REMAIN MODERATELY HIGH.

1045 AM UPDATE... ISOLATED SHOWERS AND THUNDERSTORMS CONTINUE
ACROSS THE AREA LATE THIS MORNING AND HAVE TWEAKED GRIDS TO
ACCOUNT FOR LATEST COVERAGE AND LOCATION. MAIN CONCERN WILL BE
LATE THIS AFTERNOON WHEN THE SHORT WAVE CURRENTLY MOVING ACROSS
THE GREAT LAKES MOVES TO WESTERN NY. WITH PLENTY OF HEATING
EXPECTED THROUGH MID-AFTERNOON CAPES SHOULD BE WELL ABOVE 1000
J/KG BY LATE AFTERNOON WITH MODERATELY STRONG WIND FIELDS ALOFT.
THIS COULD RESULT IN A ROUND OF SEVERE STORMS LATER THIS AFTERNOON
OR THIS EVENING... AND SPC CONCURS WITH A SLIGHT RISK CURRENTLY
PAINTED FOR OUR AREA. LATEST HIGH RESOLUTION MODEL RUNS CONTINUE TO
INDICATE QUITE A BIT OF UNCERTAINTY WITH TIMING AND PLACEMENT OF
CONVECTION LATER TODAY... HOWEVER TIMING OF THE WAVE OVER THE
CENTRAL GREAT LAKES THIS MORNING WOULD SEEM TO POINT TOWARD A LATE
AFTERNOON POTENTIAL STARTING OVER THE FINGER LAKES. PREVIOUS
DISCUSSION BELOW.

430 AM UPDATE... WAVES OF SHRA/TSRA CONTINUE TO CROSS CNY/NRN TIER
PA ATTM...ASSOCD WITH AN APPROACHING UPR-LVL TROUGH OVER SRN
ONT/FAR WRN NY. IT APPEARS THAT THIS TROUGH WILL PUSH E OF THE RGN
IN THE 12-15Z TIME FRAME...WITH CONVECTIVE ACTIVITY TEMPORARILY
BCMG MORE ISOLD FOR THE LATE AM/EARLY AFTN PD.

BY 18-21Z...THE NEXT UPR-LVL WAVE...WELL DEFINED ON WATER VAPOR
IMAGERY JUST N OF MN/LK SUPERIOR ATTM...IS PROGGED TO APPROACH
UPSTATE NY FROM SRN ONT. THE COMBO OF IMPROVING MID-LVL LR'S WITH
THIS FEATURE...ALG WITH DAYTIME HTG/LOW-LVL WAA...SHOULD HELP
BOOST ML CAPE VALUES INTO THE 1000-2000 RANGE...SPCLY FOR THE NRN
HALF OF THE CWA. ADDITIONALLY...SHEAR PROFILES WILL ALSO BECOME
FAVORABLE FOR STG/SVR STORMS...WITH AN 850-900 MB JET MAX OF 40-45
KT CROSSING NY STATE BY EARLY EVE. SPC HAS MUCH OF THE FA
OUTLOOKED FOR PSBL SVR...AND THIS SEEMS REASONABLE GIVEN ABV
MENTIONED PARAMETERS. WE CONTINUE TO MENTION THE PSBLTY OF SVR WX
IN THE HWO LATER TDY. WE HAVE NOT INCLUDED ENHANCED WORDING IN THE
GRIDS JUST YET...AS WE'LL WAIT TO SEE HOW THINGS EVOLVE LATER TDY.

OUR CURRENT MAX TEMP GRID MATCHES MACHINE GUIDANCE QUITE WELL FOR
TDY...SO LTL TO NO CHGS WERE MADE HERE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
445 AM UPDATE... AFTER A PSBL ROUND OF STG/SVR STORMS THIS EVE
(SPECIFICS MENTIONED ABV)...THINGS SHOULD BEGIN TO QUIET DOWN LATE
TNT...AS DRY ADVECTION BEGINS AND THINGS STABILIZE DIURNALLY. POPS
WILL BE LOWERED ACCORDINGLY WITH TIME LATE TNT.

THE ACTUAL SFC COLD FRNTL BNDRY DOESN'T APPEAR THAT IT WILL CROSS
THE AREA COMPLETELY TIL TUE AFTN. FOR THIS REASON...WE HOLD ONTO
THE PSBLTY FOR ISOLD SHRA/TSRA THROUGH ABT MIDDAY.

VERY PLEASANT WX IS EXPECTED TUE NGT AND WED...AS WEAK HIGH
PRESSURE BUILDS ACRS THE NERN STATES...BRINGING REFRESHINGLY LOWER
HUMIDITY...AND SLIGHTLY COOLER TEMPS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AFTER A BEAUTIFUL WEDNESDAY...CONDITIONS WILL QUICKLY TAKE A TURN
FOR THE WORSE WEDNESDAY NIGHT INTO THURSDAY AS THE FIRST OF
SEVERAL DISTURBANCES BARE DOWN ON THE REGION. AS HIGHLIGHTED IN
RECENT DAYS...A SERIES OF UPPER-LEVEL SHORTWAVES DIVING SOUTHEAST
FROM A BUILDING RIDGE ACROSS THE NORTHERN ROCKIES COMBINED WITH A
NEARLY STATIONARY UPPER LOW ACROSS NORTHERN QUEBEC WILL RESULT IN
A STAGNANT UPPER-LEVEL PATTERN. UNDER THIS SCENARIO...VERY SLOW
MOVING SHORTWAVE TROUGHS CUTOFF FROM THE MAIN UPPER-LEVEL WIND
FIELDS WILL GRADUALLY MOVE SOUTHWEST TOWARDS OUR REGION IN
WEST-NORTHWEST FLOW ALOFT.

FCST MODELS ALL AGREE THAT THE FIRST ROUND OF SHWRS WILL BE UPON
US BY 12Z THU AS STRONG L0W-LEVEL JET WINDS OF ROUGHLY 40 KTS
ASCEND A NORTHWARD LIFTING WARM FRONT. ADDITIONAL FORCING WILL BE
PROVIDED BY STRONG UPPER-LEVEL DIVERGENCE ALOFT AS REGION WILL
RESIDE UNDER THE FAVORABLE LEFT ENTRANCE REGION OF AN
ANTICYCLONICALLY CURVED JET STREAK ROUNDING THE BASE OF THE
AFOREMENTIONED UPPER LOW ACROSS NORTHERN QUEBEC. CURRENTLY MODELS
TAKE THE SFC LOW EAST ACROSS WESTERN AND CENTRAL NY THROUGH THE
DAY ON THURSDAY...WITH THE HEAVIEST PRECIP AXIS SUGGESTED JUST NORTH
OF OUR FCST AREA ACROSS NORTHERN NY AND SOUTHERN ONTARIO. THAT
SAID...IF CONDITIONS WORK OUT AS ADVERTISED...MUCH NEEDED RAINFALL
WILL OCCUR ACROSS THE NORTHERN FINGER LAKES AND WESTERN MOHAWK
VALLEY.

BEYOND THIS...THE GFS QUICKLY EXITS THE SFC LOW STAGE RIGHT WHICH
WOULD SET UP A TEMPORARY LULL ON FRIDAY IN ADVANCE OF NEXT UPPER
SHORTWAVE DISTURBANCE. THE ECMWF ON THE OTHER HAND SUGGEST THE SFC
LOW WILL STALL OVER THE REGION WHICH WOULD LEAD TO CONTINUED RAIN
CHANCES RIGHT THROUGH THE END OF THE WEEK. QUICK LOOK AT THE
CANADIAN-CMC MODEL FAVORS THE SLOWER SOLUTION AS OFFERED BY THE
ECMWF AND THUS WILL KEEP CHC POPS THROUGH FRIDAY. AS MENTIONED
ABOVE...NEXT MAJOR TROUGH TO ENTER THE REGION BY SATURDAY WHICH
WILL BRING RENEWED CHANCES FOR SHWRS AND STORMS BEFORE CONDITIONS
BEGIN TO DRY OUT BY SUNDAY AS UPPER TROUGH PULLS AWAY FROM THE
REGION. EXPECT NEAR TO BELOW AVERAGE TEMPS THROUGH THE PERIOD
WITH CONTINUED RAIN CHANCES AND ABUNDANT CLOUD COVER ALOFT.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH LATE
AFTERNOON WITH BRIEF MVFR CONDITIONS AT A FEW OF THE TAF SITES. A
BREAK IN THE THUNDERSTORM ACTIVITY IS EXPECTED THIS EVENING...
THEN ANOTHER ROUND OF SHOWERS OR ISOLATED THUNDERSTORMS IS
POSSIBLE LATE TONIGHT WITH A COLD FRONTAL PASSAGE. THIS SECOND
ROUND IS UNCERTAIN AT THIS TIME AND THEREFORE HAS NOT BEEN INCLUDED
IN THE TAF'S.

WINDS WILL BE MAINLY SW AT 5 TO 15 KTS THIS AFTERNOON WITH
STRONGER GUSTS NEAR THUNDERSTORMS. WINDS WILL BECOME LIGHT AND
VARIABLE THIS EVENING THEN SHIFT TO NORTHWEST BEHIND THE COLD
FRONT AFTER 06Z.

OUTLOOK...

TUE...MAINLY VFR.

TUE NGT...POSSIBLE MVFR/IFR VSBY RESTRICTIONS...ESPECIALLY AT ELM.

WED...VFR.

THU...RESTRICTIONS PSBL IN SHRA/TSRA...ESPECIALLY ELM/BGM/AVP.

FRI...MAINLY VFR.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...MLJ
NEAR TERM...MSE
SHORT TERM...MLJ
LONG TERM...CMG
AVIATION...CMG
Hazardous weather outlook, Jul 23, 4:39 AM EDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
439 AM EDT MON JUL 23 2012

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-240845-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
439 AM EDT MON JUL 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HIT AND MISS THUNDERSTORMS ARE EXPECTED THROUGHOUT THE DAY...WITH
THE GREATEST COVERAGE OF STORMS LATER THIS AFTERNOON INTO THE EVENING.
SOME STORMS MAY BECOME SEVERE...ESPECIALLY NORTH AND WEST OF A
LINE FROM TOWANDA TO BINGHAMTON TO COOPERSTOWN. STRONG WINDS AND
HAIL ARE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MJ

In the hours before

Special weather statement, Jul 23, 2:40 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
240 PM EDT MON JUL 23 2012

PAZ038-231930-
BRADFORD PA-
240 PM EDT MON JUL 23 2012

...STRONG THUNDERSTORM WILL AFFECT CENTRAL BRADFORD COUNTY...

* AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
  FRANKLINDALE...AND MOVING EAST AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  MONROETON AND MONROE AT 255 PM EDT...
  LIBERTY CORNERS AND WYSOX AT 300 PM EDT...
  DURELL AND MACEDONIA AT 305 PM EDT...
  CHERRYTOWN AND TERRYTOWN AT 315 PM EDT...
  CAMPTOWN AND WYALUSING AT 320 PM EDT...
  SPRING HILL AND STEVENSVILLE AT 325 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4165 7671 4183 7669 4183 7617 4165 7619
      4164 7620 4162 7620 4161 7621 4160 7621

SLI
Local storm report, Jul 23, 2:41 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
241 PM EDT MON JUL 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             LOWER GENEGANTSLET CORN 42.30N  75.80W
07/23/2012  M1.00 INCH       CHENANGO           NY   TRAINED SPOTTER

&&

MJN
Special weather statement, Jul 23, 2:47 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
247 PM EDT MON JUL 23 2012

NYZ056-231915-
BROOME NY-
247 PM EDT MON JUL 23 2012

...STRONG THUNDERSTORM WILL AFFECT CENTRAL BROOME COUNTY...

* AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL.  THIS STORM
  WAS LOCATED NEAR JOHNSON CITY...AND MOVING EAST AT 20 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  PORT DICKINSON AND CHENANGO BRIDGE AT 255 PM EDT...
  PORT CRANE AT 300 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4214 7567 4204 7566 4209 7606 4220 7602

DJP
Local storm report, Jul 23, 2:48 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
248 PM EDT MON JUL 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     HAIL             SOUTH NEW BERLIN        42.53N  75.39W
07/23/2012  E0.88 INCH       CHENANGO           NY   PUBLIC

&&

MJN
Special weather statement, Jul 23, 2:49 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
249 PM EDT MON JUL 23 2012

NYZ045-056-057-PAZ039-040-231945-
BROOME NY-CHENANGO NY-DELAWARE NY-SUSQUEHANNA PA-WAYNE PA-
249 PM EDT MON JUL 23 2012

...STRONG THUNDERSTORM WILL AFFECT EXTREME NORTHWESTERN WAYNE...
EXTREME SOUTHEASTERN CHENANGO...NORTHEASTERN SUSQUEHANNA...
SOUTHEASTERN BROOME AND SOUTHWESTERN DELAWARE COUNTIES...

* AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
  WINDSOR...AND MOVING EAST AT 10 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  SANFORD AT 330 PM EDT...
  DEPOSIT AND STILESVILLE AT 345 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4220 7553 4223 7523 4192 7522 4198 7568
      4218 7566

SLI
Special weather statement, Jul 23, 2:51 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
251 PM EDT MON JUL 23 2012

NYZ045-046-056-057-231945-
BROOME NY-CHENANGO NY-DELAWARE NY-OTSEGO NY-
251 PM EDT MON JUL 23 2012

...STRONG THUNDERSTORM WILL AFFECT CENTRAL DELAWARE...EAST CENTRAL
BROOME...EXTREME SOUTHWESTERN OTSEGO AND SOUTH CENTRAL CHENANGO
COUNTIES...

* AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
  COVENTRY...AND MOVING EAST AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  AFTON AT 305 PM EDT...
  BAINBRIDGE AT 310 PM EDT...
  SIDNEY AT 320 PM EDT...
  MASONVILLE AND UNADILLA AT 325 PM EDT...
  YOUNGS AT 330 PM EDT...
  SIDNEY CENTER AND TROUT CREEK AT 335 PM EDT...
  LOOMIS AND FRANKLIN AT 340 PM EDT...
  WALTON AND COLCHESTER AT 345 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4236 7492 4209 7496 4219 7573 4237 7571

SLI

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 10:56 AM EDTSpecial Weather StatementBGMWayne64 min
Jul 23, 12:45 PM EDTSpecial Weather StatementBGMPike30 min
Jul 23, 12:47 PM EDTSevere Thunderstorm WarningBGMPike43 min
Jul 23, 1:34 PM EDTSevere Thunderstorm WarningBGMPike26 min
Jul 23, 2:28 PM EDTSpecial Weather StatementBGMBradford47 min
Jul 23, 2:35 PM EDTSpecial Weather StatementBGMPike25 min
Jul 23, 2:40 PM EDTSpecial Weather StatementBGMBradford50 min
Jul 23, 2:41 PM EDTAreal Flood AdvisoryBGMPike6 hr
Jul 23, 3:26 PM EDTSevere Thunderstorm WarningBGMBradford, Susquehanna64 min
Jul 23, 3:28 PM EDTSevere Thunderstorm WarningBGMWayne62 min
Jul 23, 3:40 PM EDTSevere Thunderstorm WarningBGMSusquehanna, Wayne50 min
Jul 23, 4:08 PM EDTSevere Thunderstorm WarningBGMWayne52 min
Jul 23, 4:30 PM EDTSpecial Weather StatementBGMSusquehanna60 min
Jul 23, 5:04 PM EDTSevere Thunderstorm WarningBGMWayne56 min
Jul 23, 5:21 PM EDTSpecial Weather StatementBGMWayne24 min
Jul 23, 6:00 PM EDTSevere Thunderstorm WarningBGMLackawanna, Susquehanna, Wayne60 min
Jul 23, 6:03 PM EDTSevere Thunderstorm WarningBGMPike57 min
Jul 23, 6:40 PM EDTSevere Thunderstorm WarningBGMSusquehanna38 min
Jul 23, 6:44 PM EDTSpecial Weather StatementBGMPike31 min
Jul 23, 6:49 PM EDTSevere Thunderstorm WarningBGMPike41 min
Jul 23, 1:27 AM EDTSpecial Weather StatementBGMDelaware63 min
Jul 23, 4:36 AM EDTSpecial Weather StatementBGMOtsego24 min
Jul 23, 4:50 AM EDTSpecial Weather StatementBGMSeneca25 min
Jul 23, 8:15 AM EDTSpecial Weather StatementBGMDelaware45 min
Jul 23, 1:22 PM EDTSpecial Weather StatementBGMChenango53 min
Jul 23, 1:23 PM EDTSpecial Weather StatementBGMMadison67 min
Jul 23, 1:25 PM EDTSevere Thunderstorm WarningBGMBroome, Chenango, Cortland, Delaware, Otsego65 min
Jul 23, 1:27 PM EDTSpecial Weather StatementBGMBroome, Tioga63 min
Jul 23, 1:43 PM EDTSevere Thunderstorm WarningBGMBroome, Chenango, Delaware, Otsego, Tioga, Tompkins62 min
Jul 23, 1:46 PM EDTSevere Thunderstorm WarningBGMMadison, Oneida, Otsego37 min
Jul 23, 2:26 PM EDTSevere Thunderstorm WarningBGMChenango, Delaware, Otsego79 min
Jul 23, 2:32 PM EDTSevere Thunderstorm WarningBGMBroome, Chenango, Cortland, Delaware, Otsego45 min
Jul 23, 2:47 PM EDTSpecial Weather StatementBGMBroome28 min
Jul 23, 2:49 PM EDTSpecial Weather StatementBGMBroome56 min
Jul 23, 2:51 PM EDTSpecial Weather StatementBGMDelaware54 min
Jul 23, 3:01 PM EDTSpecial Weather StatementBGMOnondaga29 min
Jul 23, 3:13 PM EDTSevere Thunderstorm WarningBGMOtsego62 min
Jul 23, 3:28 PM EDTSpecial Weather StatementBGMBroome32 min
Jul 23, 4:01 PM EDTSpecial Weather StatementBGMOtsego59 min
Jul 23, 4:10 PM EDTSpecial Weather StatementBGMOneida65 min
Jul 23, 4:50 PM EDTSpecial Weather StatementBGMChenango40 min
Jul 23, 5:39 PM EDTSpecial Weather StatementBGMBroome51 min
Jul 23, 5:42 PM EDTSevere Thunderstorm WarningBGMBroome, Chenango, Delaware48 min
Jul 23, 5:58 PM EDTSevere Thunderstorm WarningBGMMadison, Otsego47 min
Jul 23, 6:03 PM EDTSpecial Weather StatementBGMOneida57 min
Jul 23, 6:28 PM EDTSevere Thunderstorm WarningBGMBroome, Chenango, Delaware35 min
Jul 23, 6:56 PM EDTSevere Thunderstorm WarningBGMOneida64 min
Jul 23, 7:00 PM EDTSevere Thunderstorm WarningBGMOneida30 min
Jul 23, 7:31 PM EDTSpecial Weather StatementBGMOtsego29 min
Jul 23, 7:49 PM EDTSevere Thunderstorm WarningBGMOneida26 min

Nearby

Severe Thunderstorm Warnings in New York, 2012Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.